Report of Recurrent Immune Thrombocytopenia After Flu Shot

Share this content:
Report of Recurrent Immune Thrombocytopenia After Flu Shot
Report of Recurrent Immune Thrombocytopenia After Flu Shot

WEDNESDAY, Nov. 9, 2016 (HealthDay News) -- In a report published online Nov. 8 in Pediatrics, authors present the case of recurrent immune thrombocytopenia (ITP) after influenza vaccination.

Uri Hamiel, M.D., from the Assaf Harofeh Medical Center in Zerifin, Israel, and colleagues present the case of a child with three occurrences of ITP, each of which occurred within one week of receiving an influenza trivalent inactivated vaccine.

The authors note that the patient presented at age 4.5 years with cutaneous and mucosal bleeding. He had a decreased platelet count, with normal hemoglobin levels and white blood cell counts. His platelet level returned to normal 10 days after treatment with a single dose of intravenous immunoglobulin. On review of the patient's medical history, he was found to have been hospitalized twice before, with similar signs and symptoms, in 2010 and 2012. It was noted that all three admissions occurred within one week of immunization with the trivalent inactivated influenza vaccine. In 2011, the patient did not receive the annual influenza immunization and no symptoms of ITP were seen. It was advised that the child discontinue annual influenza vaccinations. No further recurrences have been reported.

"To the best of our knowledge, this report is the first showing, with high probability, the influenza vaccine as a cause for ITP in a pediatric patient," the authors write.

Full Text (subscription or payment may be required)

Share this content:

is free, fast, and customized just for you!

Already a member?

Sign In Now »


Sign up for myCME e-newsletters


Drug Lookup

Browse drugs by: BrandGenericDisease

Trending Activities

All Professions

More in Home

Recent Decline in Prescription Opioid Use Among U.S. Teens

Recent Decline in Prescription Opioid Use Among U.S. ...

Lifetime prevalence of use peaked in 1989, 2002, and remained stable until decline in 2013 to 2015

Treatment Seeking Low Among Teens With Eating Disorders

Treatment Seeking Low Among Teens With Eating Disorders

Those with counter-stereotypic presentation even less likely to seek treatment

Optical Clearing Agent Ups No. of Laser Passes in Tattoo Removal

Optical Clearing Agent Ups No. of Laser Passes ...

Findings based on number of laser passes during a five-minute tattoo removal session

is free, fast, and customized just for you!

Already a member?

Sign In Now »